Analysis of a Class of Low-Dimensional Models of Mutation and Predation

Gavin Abernethy, Mark McCartney

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We consider a class of simple two-dimensional discrete models representative of a system incorporating both mutationand predation. A selection of analytic and numerical results are presented, classifying the dynamic behaviour of the systemby means of Lyapunov exponents over a biologically-reasonable region of parameter space, and illustrating the occurrenceof hyperchaos and a Neimark-Sacker bifurcation producing regions of quasiperiodicity.
LanguageEnglish
Pages1630029-1-13
JournalInternational Journal of Bifurcation and Chaos
Volume26
Issue number11
DOIs
Publication statusPublished - 31 Oct 2016

Fingerprint

Mutation
Neimark-Sacker Bifurcation
Hyperchaos
Quasiperiodicity
Discrete Model
Lyapunov Exponent
Dynamic Behavior
Parameter Space
Numerical Results
Model
Class

Keywords

  • ecology
  • discrete chaos
  • hyperchaos

Cite this

@article{b88fc0a0d9264ddfb68e4b095cf0edbc,
title = "Analysis of a Class of Low-Dimensional Models of Mutation and Predation",
abstract = "We consider a class of simple two-dimensional discrete models representative of a system incorporating both mutationand predation. A selection of analytic and numerical results are presented, classifying the dynamic behaviour of the systemby means of Lyapunov exponents over a biologically-reasonable region of parameter space, and illustrating the occurrenceof hyperchaos and a Neimark-Sacker bifurcation producing regions of quasiperiodicity.",
keywords = "ecology, discrete chaos, hyperchaos",
author = "Gavin Abernethy and Mark McCartney",
year = "2016",
month = "10",
day = "31",
doi = "10.1142/S0218127416300299",
language = "English",
volume = "26",
pages = "1630029--1--13",
journal = "International Journal of Bifurcation and Chaos",
issn = "0218-1274",
number = "11",

}

Analysis of a Class of Low-Dimensional Models of Mutation and Predation. / Abernethy, Gavin; McCartney, Mark.

In: International Journal of Bifurcation and Chaos, Vol. 26, No. 11, 31.10.2016, p. 1630029-1-13.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Analysis of a Class of Low-Dimensional Models of Mutation and Predation

AU - Abernethy, Gavin

AU - McCartney, Mark

PY - 2016/10/31

Y1 - 2016/10/31

N2 - We consider a class of simple two-dimensional discrete models representative of a system incorporating both mutationand predation. A selection of analytic and numerical results are presented, classifying the dynamic behaviour of the systemby means of Lyapunov exponents over a biologically-reasonable region of parameter space, and illustrating the occurrenceof hyperchaos and a Neimark-Sacker bifurcation producing regions of quasiperiodicity.

AB - We consider a class of simple two-dimensional discrete models representative of a system incorporating both mutationand predation. A selection of analytic and numerical results are presented, classifying the dynamic behaviour of the systemby means of Lyapunov exponents over a biologically-reasonable region of parameter space, and illustrating the occurrenceof hyperchaos and a Neimark-Sacker bifurcation producing regions of quasiperiodicity.

KW - ecology

KW - discrete chaos

KW - hyperchaos

U2 - 10.1142/S0218127416300299

DO - 10.1142/S0218127416300299

M3 - Article

VL - 26

SP - 1630029-1-13

JO - International Journal of Bifurcation and Chaos

T2 - International Journal of Bifurcation and Chaos

JF - International Journal of Bifurcation and Chaos

SN - 0218-1274

IS - 11

ER -